My hair is thinning drastically on top of my head. When I shampoo, no matter the shampoo I use, small bright red spots appear and stay for an hour or so,then go away. I do not have scalp problems as far as dry flaky skin, these spots are not sore. I am a senior lady who has had this problem for several years now. I have changed shampoos many times and the red spots always appear. Does this have anything to do with my thinning hair?
This does not sound like an infection. This has been present for years already and in the absence of itchiness, redness, discharge, scaling, this may not require urgent intervention at the moment.
Is there any itching? Do you have any underlying conditions like diabetes?
Any previous fungal infections in other parts of the body?
We have to consider the shampoo that you are using. Is this strong and abrasive?You may opt to change to a milder formula. Also, try to moisturize the scalp. You may use vitamin E cream to massage the area. Applying Cetaphil cleanser on thinning spots may also help instead og soaps or gels.
Are there other similar spots in other parts of the body?
There is no itching, no flakes or drying of the skin. My hair has a tendency to be a little oily if anything. There are no red spots anywhere else, just my scalp.I am not diabetic nor have I had any kind of fungal infections.
I have used numerous shampoos, some of them quite expensive, the results are all the same; little red spots right in the front of my scalp which disappear in an hour or two.
This may not be something which requires immediate intervention. The red spots may be due to mild injuries on the scalp that could have been induced by abrasive shampoos or frequent and vigorous shampooing (does this apply in your case)? There seems nothing in what you have posted that would make us think of a fungal infection (although this is a differential) as fungal infections may present with a redness and thickened plaques. Thinning hair may be experienced as one ages.
As the spots appear to resolve spontaneously, it is best to observe this as applying any inappropriate medications may only worsen the condition.
I have colored my hair for a number of years and I have considered that may have had some kind of effect. I have not had a perm in at least 25 years and have never been someone to tease or dry their hair with very hot air. My hair , although colored has always been worn in a simple style, a bob.I dislike hair salons and go only a couple of times a year for a cut. Neither am I someone who washes her hair vigorously each day. I wash my hair about every 5 or 6 days, depending on what I have been doing .
Hi I have recently been to the hospital regarding a cuncussion i sustained and it was noted that i had a red spot on my head, when examined i was told it was something (but can not remember the full term) the doctor said it was something with Campbell in the name and advised me to google it, but obviously it's difficult to google if i cant remember what it was.
My hair has been thinning for a number of years, I first noticed this in my late twenties. Over the years my head especially the crown has become more and more sensitive. For the last five years or so I have been using a shampoo that contains no sodium laurel sulphate or anything that resembles it. My head has not been too bad until now. In the last two months my head is sore tender itchy and painful on the top. My hair is getting thinner and thinner week by week. I have been to the doctors who sent me for a blood test - all ok. He gave me a prescription for betnovate liquid to put on my scalp. The first week and a half it did help with the redness but now I'm getting itchy again and beginning to get sore. Looks like another trip to the doctors for a referral to a dermatologist. I just don't know what this is, don't think it's seaborrheic dermatitis as the symptoms are not quite exact. Just so worried I'm am eventually not going to have any hair left.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.